MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0415
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using ruby coils and a non-penumbra microcatheter and a guidewire.During the procedure, the physician successfully implanted a ruby coil in the target vessel using the microcatheter.Next, a new ruby coil would not advance out of its introducer sheath.Therefore, the ruby coil was removed.The physician then advanced a third ruby coil through the microcatheter; however, the ruby coil unintentionally detached into another vessel.Therefore, the detached ruby coil was removed using a snare device.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right portal vein using ruby coils, a non-penumbra microcatheter, and a guidewire.During the procedure, the physician successfully implanted a ruby coil in the target vessel using the microcatheter.A new ruby coil would not advance out of its introducer sheath.Therefore, the ruby coil was removed.The physician then advanced a third ruby coil through the microcatheter.Subsequently, the ruby coil unintentionally detached and migrated to the left portal vein.The detached ruby coil was removed using a snare device.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were being updated based on additional information provided by a penumbra sales representative on 08/23/2022: 1.Section b.Box 5.Describe event or problem.2.Section h.Box 6.Device code 2 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15021470
Report Number3005168196-2022-00335
Device Sequence Number16754268
Product Code HCG
UDI-Device Identifier00814548013176
UDI-Public814548013176
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0415
Device Lot NumberF93228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005